MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient was presented with cardiovascular artery disease and underwent percutaneous coronary intervention.The 90% stenosed target lesion was located in moderate to severely calcified and tortuous left anterior descending artery (lad) as well as radial artery.A 3.75mm x 12mm, 3.75mm x 20mm, 3.75mm x 12mm, and 3.75mm x 15mm nc emerge balloon catheters were used.However, the shaft of the four catheters were badly bent and broken.The devices were both pulled out intact from the patient's body.The procedure was completed different balloon.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 24.7cm from the strain relief.The separated ends were ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube.There was contrast in the inflation lumen and blood in the guidewire lumen.There was blood within the tight folds of the tightly folded balloon.Product analysis confirmed the reported events as there was separation and kinks to the hypotube of the device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16090912
Report Number2124215-2022-55786
Device Sequence Number17818796
Product Code LOX
UDI-Device Identifier08714729846550
UDI-Public08714729846550
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0029358714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown